MAUDE Adverse Event Report: MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH SONATA; COCHLEAR IMPLANT

MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH SONATA; COCHLEAR IMPLANT
Model Number MI1260 SONATA 2
Medical Device Problem Code Device Appears to Trigger Rejection (1524)
Health Effect - Clinical Code Tissue Breakdown (2681)
Date of Event 12/12/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device has been explanted and should be returned to the manufacturer for evaluation.When available, a device failure analysis will be submitted as a follow up report.
 
Event or Problem Description
In (b)(6) of 2024, three weeks after activation, the wound began to break down, resulting in partial implant exposure.Under general anesthesia, the wound was cleaned, re_explored, and a temporoparietal fascia (tpf) flap was performed.In (b)(6) 2025, the user presented with swelling.The user declined aspiration of the fluid procedure and user was then lost to follow_up for four months.The user returned in (b)(6) 2025 with discharge from a partially dehiscent wound.A pus sample for culture and sensitivity was collected.The wound was irrigated with saline and antibiotics and subsequently sutured.This procedure was performed twice.
 
Event or Problem Description
In (b)(6) 2024, three weeks after activation the wound began to break down, resulting in partial implant exposure.Under general anesthesia, the wound was cleaned, re_explored, and a temporoparietal fascia (tpf) flap was performed.In (b)(6) 2025, the user presented with swelling.The user declined aspiration of the fluid procedure and user was then lost to follow_up for four months.The user returned in (b)(6) 2025 with discharge from a partially dehiscent wound.A pus sample for culture and sensitivity was collected.The wound was irrigated with saline and antibiotics and subsequently sutured.This procedure was performed twice.The device was explanted in (b)(6) 2025 to prevent further issue.
 
Additional Manufacturer Narrative
Conclusion: according to the information received from the field the device was explanted due to a skin infection and extrusion of the device through the skin.Review of the device_s sterilization records show that the device has been subject to a valid sterilization process, thus no available information points to the implant being the source of the reported issue.However, the presence of the device might have contributed to its subsequent development.In addition device investigation revealed minor damage to the active electrode, however this would have no influence on the hearing performance.Other mechanical damages found are attributable to the removal surgery.This is a final report.Please note: c1902 is the appropriate imdrf c code, however it is currently not accepted by fda system.

Brand Name
SONATA
Common Device Name
COCHLEAR IMPLANT
Manufacturer (Section D)
MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH
innsbruck
AU 
Manufacturer Contact
laura simonotti
fuerstenweg 77a
innsbruck 6020
AU   6020
+43- 57788-5626
MDR Report Key24468276
Report Number9710014-2026-00204
Device Sequence Number9581683
Product Code MCM
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
P000025
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/27/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberMI1260 SONATA 2
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/21/2026
Supplement Date Received by Manufacturer02/21/2026
Initial Report FDA Received Date02/27/2026
Supplement Report FDA Received Date05/28/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/14/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age3 YR
Patient SexFemale